Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 42, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 8, 2021, 3:56 AM EDT. It took effect at Jul 8, 2021, 2:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 3:56 AM EDT (07:56 UTC)
- In effect from
- Jul 8, 2021, 2:00 PM EDT
- Expired
- Jul 9, 2021, 8:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
606 WHUS73 KIWX 080756 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 356 AM EDT Thu Jul 8 2021 LMZ043-046-081600- /O.NEW.KIWX.SC.Y.0042.210708T1800Z-210709T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 356 AM EDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...Waves 3 to 5 feet and north to northwest winds 10 to 20 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 2 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
361 WHUS73 KIWX 081456 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1056 AM EDT Thu Jul 8 2021 LMZ043-046-082300- /O.CON.KIWX.SC.Y.0042.210708T1800Z-210709T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1056 AM EDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...Waves 3 to 5 feet and north to northwest winds 10 to 20 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 2 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
428 WHUS73 KIWX 081931 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EDT Thu Jul 8 2021 LMZ043-046-090345- /O.CON.KIWX.SC.Y.0042.000000T0000Z-210709T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Waves 3 to 5 feet and north to northwest winds 10 to 20 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 2 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
364 WHUS73 KIWX 090152 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 952 PM EDT Thu Jul 8 2021 LMZ043-046-090900- /O.CON.KIWX.SC.Y.0042.000000T0000Z-210709T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 952 PM EDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northwest to north winds 10 to 15 knots. Waves 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
733 WHUS73 KIWX 090808 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 408 AM EDT Fri Jul 9 2021 LMZ043-046-091200- /O.EXT.KIWX.SC.Y.0042.000000T0000Z-210709T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 408 AM EDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest to north winds 5 to 15 knots. Waves 3 to 5 feet, subsiding below 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 3:01 AM EDT, 55 minutes earlier.
Area forecast discussion, Jul 8, 3:01 AM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 301 AM EDT Thu Jul 8 2021 .SYNOPSIS... Issued at 1240 AM EDT Thu Jul 8 2021 Chances for scattered showers and thunderstorms will continue today, especially late morning and afternoon along and east of Interstate 69 when a few stronger storms will be possible. Mainly dry and cooler conditions are expected tonight through Friday, with rain and thunderstorm chances returning late Friday night into Sunday. && .SHORT TERM...(Today through Friday) Issued at 300 AM EDT Thu Jul 8 2021 Latest surface analysis has slow moving frontal boundary near far NW CWA. Associated upper trough lagging back just east of upper MS valley and with frontal wave over central IL riding up along the boundary today expect slow progression of front through the area. This will allow sufficient time in the diurnal cycle for decent instability in the SE CWA as HREF mean has SBCAPE 1000-1500J/kg and forecast soundings for KAOH have brief period of 1500-2000J/kg. Flow still generally weak through the column but ample boundary and low level moisture in place with PW at or above 1.5 inches could once again support strong to marginally severe storms and locally heavy rain. Front and associated precip expected to clear the area Thursday evening leading to a brief window of dry wx as weak high pressure builds into the region. Cooler and less humid air mass will have Friday by far the best day of the entire forecast period with highs comfortably in the mid-upper 70s. && .LONG TERM...(Friday night through Wednesday) Issued at 300 AM EDT Thu Jul 8 2021 Active pattern still in play for much of the long term period. First wave topping the strong western US upper ridge currently moving along US/Canadian border. This feature expected to weaken/shear out as it slides southeast into the base of longwave trough. However, stalled frontal boundary over the OH/TN valley will begin to lift back north as warm front and combination of both features will be sufficient to bring chance POPs to SW/S CWA late Friday night into Saturday then spreading northward Saturday afternoon into Saturday night as isentropic ascent increases with time ahead of the warm front and second wave deepens and closes off over the mid-MS valley...placing our area in a favorable diffluent pattern aloft. Frontal wave developing in association with closed upper low will have gulf return flow feeding in behind warm front...bringing potential for heavy rain into the area Sun/Mon as frontal wave lifts N/NE through the western great lakes. Should see another brief break of dry wx midweek to end the long term period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1240 AM EDT Thu Jul 8 2021 KSBN remains a challenging forecast this morning as a marine modified outflow boundary sets up in the vicinity. Continued close to the previous forecast with MVFR/IFR conditions eventually filling in at KSBN with scattered showers, though confidence in this occurring remains low. A mixture of VFR/MVFR otherwise with light winds and showers in the vicinity through daybreak at KFWA. The primary cold front and shortwave do look to move through KSBN toward midday bringing an end to better rain chances and lower cigs. Northwest winds will pick up post-frontal to around 10 knots here in the afternoon. There will probably be enough sfc heating and instability at KFWA for scattered convection to be in the vicinity mid morning through mid afternoon. Some brief gusty winds and IFR/MVFR restrictions will be possible if any convection moves through the terminal. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...JAL LONG TERM...JAL AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 8:35 PM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 835 PM EDT Wed Jul 7 2021 INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-016-024-025- 090045- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 835 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-012>015-020-022>027-032>034-MIZ077-078-090045- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Berrien-Cass MI- 835 PM EDT Wed Jul 7 2021 /735 PM CDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-090045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 835 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A moderate swim risk is expected for Thursday and Friday with waves between 2 and 4 feet as well as developing currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 7, 9:58 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SE GOSHEN 41.56N 85.81W
07/07/2021 ELKHART IN TRAINED SPOTTER
TREE UPROOTED AND DOWNED ON A BUILDING AT
GREENCROFT. ESTIMATED WIND GUST TO 40-45
MPH, ONLY SMALL BRANCHES DOWN AROUND TOWN.
NO OTHER REPORT OF DAMAGE.
&&
MCDLocal storm report, Jul 7, 10:09 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG MONROEVILLE 40.97N 84.87W
07/07/2021 ALLEN IN PUBLIC
TREE LIMB DOWN ONTO POWER LINE.
0510 PM TSTM WND DMG 1 SE GOSHEN 41.56N 85.81W
07/07/2021 ELKHART IN TRAINED SPOTTER
TREE UPROOTED AND DOWNED ON A BUILDING AT
GREENCROFT. ESTIMATED WIND GUST TO 40-45
MPH, ONLY SMALL BRANCHES DOWN AROUND TOWN.
NO OTHER REPORT OF DAMAGE.
0525 PM HEAVY RAIN 1 SW GOSHEN 41.57N 85.85W
07/07/2021 E0.83 INCH ELKHART IN COCORAHS
REPORTED VIA TWITTER.
0525 PM HEAVY RAIN 1 WSW GOSHEN 41.57N 85.85W
07/07/2021 M0.83 INCH ELKHART IN COCORAHS
0.83 INCHES RAINFALL IN 25 MINUTES.
0600 PM HEAVY RAIN TIPPECANOE LAKE 41.33N 85.77W
07/07/2021 M1.67 INCH KOSCIUSKO IN MESONET
MESONET STATION EW1407 5.5 NNE WARSAW.
0600 PM HEAVY RAIN 1 ENE LAGRANGE 41.65N 85.40W
07/07/2021 M0.67 INCH LAGRANGE IN MESONET
MESONET STATION AV304 LAGRANGE.
0444 PM TSTM WND DMG 2 SE TUNKER 41.03N 85.54W
07/07/2021 WHITLEY IN EMERGENCY MNGR
REPORT OF A TREE DOWNED ON A POWER LINE
ALONG S 250 W. SIZE AND HEALTH OF THE TREE
UNKNOWN.
0630 PM FLASH FLOOD 2 W ETNA 41.28N 85.62W
07/07/2021 WHITLEY IN PUBLIC
4.5 INCHES RAINFALL IN LESS THAN AN HOUR.
ROADS AND FIELDS FLOODED.
0407 PM HEAVY RAIN 3 ESE BERRIEN SPRINGS 41.93N 86.30W
07/07/2021 M0.62 INCH BERRIEN MI PUBLIC
0410 PM FLOOD 1 N THREE RIVERS 41.96N 85.63W
07/07/2021 ST. JOSEPH MI PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING.
0630 PM FLOOD NEY 41.38N 84.52W
07/07/2021 DEFIANCE OH EMERGENCY MNGR
STREETS FLOODED.
0634 PM FLOOD 1 WSW DEFIANCE 41.28N 84.38W
07/07/2021 DEFIANCE OH PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD FLOODING.
0715 PM HEAVY RAIN SHERWOOD 41.29N 84.55W
07/07/2021 M2.25 INCH DEFIANCE OH AMATEUR RADIO
2.25 INCHES STORM TOTAL.
0642 PM TSTM WND DMG 1 SE PLEASANT BEND 41.17N 84.17W
07/07/2021 HENRY OH PUBLIC
LARGE LIMBS DOWNED.
0618 PM TSTM WND DMG 3 SE THE BEND 41.25N 84.48W
07/07/2021 PAULDING OH EMERGENCY MNGR
ROOF DAMAGE TO BARN. DAMAGE TO HOUSE/ROOM
ADDITION UNDER CONSTRUCTION.
0618 PM TSTM WND DMG 3 SE THE BEND 41.25N 84.48W
07/07/2021 PAULDING OH EMERGENCY MNGR
SEMI PICKED UP AND TOSSED ON SR 24/CR143.
RAILROAD SIGN ALSO BLOWN OVER.
0507 PM TSTM WND GST 2 SW HALLOCK 41.51N 84.59W
07/07/2021 M45 MPH WILLIAMS OH MESONET
MESONET STATION AS584 BRYAN.
0603 PM HEAVY RAIN 2 SW HALLOCK 41.51N 84.59W
07/07/2021 M1.02 INCH WILLIAMS OH MESONET
MESONET STATION AS584 BRYAN.
0815 PM FLOOD 2 E BLAKESLEE 41.52N 84.70W
07/07/2021 WILLIAMS OH TRAINED SPOTTER
SPOTTER ESTIMATED 5 TO 6 INCHES OF WATER
ACROSS THE RIGHT SIDE OF SR 34. SOME
STANDING WATER ALSO NOTED ALONG CR 7/H.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:43 PM EDT | Special Weather Statement | IWX | Cass, Miami | 47 min |
| Jul 7, 9:20 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 40 min |
| Jul 8, 3:56 AM EDT | Beach Hazards Statement | IWX | 37 hr |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.